Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 81, NWS Mobile, AL

December 2, 2006Walton County, Florida

NWS Mobile, AL issued this red flag warning at Dec 2, 2006, 4:21 AM CST for Walton County, Florida. It took effect at Dec 2, 2006, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 2, 2006, 4:21 AM CST (10:21 UTC)
In effect from
Dec 2, 2006, 11:00 AM CST
Expired
Dec 2, 2006, 5:00 PM CST
In force
6 hr
Issued by
NWS Mobile, AL

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 00:00Z, 10.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 00:00Z on 2006-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 00:00Z on 2006-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2420 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 021021
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
421 AM CST SAT DEC 2 2006


...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON FOR THE FOLLOWING COUNTIES IN NORTHWEST FLORIDA DUE TO
AFTERNOON RELATIVE HUMIDITIES FALLING BELOW CRITICAL THRESHOLDS FOR 4
CONSECUTIVE HOURS OR MORE...

.ESCAMBIA...SANTA ROSA...OKALOOSA AND COASTAL WALTON...

HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE CENTRAL GULF COAST
REGION THROUGH MONDAY GIVING WAY TO DRIER THAN NORMAL CONDITIONS
THROUGH EARLY NEXT WEEK. AS A RESULT AFTERNOON RELATIVE HUMIDITIES
WILL HAVE TO BE CLOSELY MONITORED THROUGH THE PERIOD.  


FLZ001>006-008-021830-
/O.UPG.KMOB.FW.A.0066.061202T1700Z-061202T2300Z/
/O.NEW.KMOB.FW.W.0081.061202T1700Z-061202T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
421 AM CST SAT DEC 2 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Dec 1, 3:40 PM CST, 12 hours 41 minutes earlier.

Area forecast discussion, Dec 1, 3:40 PM CST, 12 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CST FRI DEC 1 2006

.SYNOPSIS...FOR THE CURRENT FORECAST...BIGGEST ITEM TO DEAL WITH IN
THE SHORT TERM IS TEMPERATURES...WITH A DRY AIRMASS MOVING OVER THE
AREA AT THIS TIME. THIS AIRMASS IS COURTESY OF AN UPPER
SYSTEM...CURRENTLY MOVING OVER THE GREAT LAKES REGION...WHICH PUSHED
A FRONT ACROSS THE AREA LAST NIGHT. THIS SURFACE FRONT IS WELL TO THE
EAST OF THE AREA AT THIS TIME. TAKING A LOOK OUTSIDE CONFIRMS WHAT
THE VISIBLE SATELLITE IS SAYING...CRYSTAL BLUE SKIES ACROSS THE AREA
AS I WRITE. THE NORTHEAST MOVEMENT OF LAST NIGHTS SYSTEM IS DUE TO
AN UPPER RIDGE CENTERED OFF THE EASTERN FL COAST. A SHALLOW TROUGH
HAS BEEN DUG OVER THE WESTERN TWO THIRDS OF THE CONUS...BUT LITTLE
CLOUD COVER OVER MOST OF THIS AREA IS NOTICEABLE....WITH THE
EXCEPTION BEING AN UPPER SYSTEM SPINNING OVER THE ND/CA BORDER.
WHAT IS NOTICEABLE IS THE SNOW COVER MOUNTAINS OVER THE WESTERN
CONUS...AND A BROAD BAND OF SNOW STRETCHING FROM THE TEXAS PANHANDLE
NORTHEAST TO THE CLOUD COVER OVER THE GREAT LAKES REGION.

&&

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...COLD...DRY AIRMASS WILL
CONTINUE MOVE SOUTHEAST OVER THE LOWER MISS RIVER VALLEY AND
SOUTHEASTERN CONUS THROUGH TONIGHT UNDER NORTHWESTERLY FLOW. THIS
FLOW IS EXPECTED TO GET A RE-ENFORCING SHOT SUNDAY AS AN UPPER SYSTEM
DIVES INTO THE WESTERN CONUS TROUGH BEGINNING SATURDAY...BEFORE
BOTTOMING OUT OF THE EASTERN CONUS EARLY MONDAY...DRAGGING THE
WESTERN TROUGH WITH IT AND FLATTENING THE FL RIDGE.

AS USUAL...THERE ARE VARYING INTERPRETATIONS OF THE COLDNESS OF THE
AIRMASS...WITH MODEL PHYSICAL AND MOS SOLUTIONS VARYING BY THREE TO
FIVE DEGREES. THE NAM IS TENDING TO BE THE COLDER MODEL...AND IS
REFLECTED IN ITS SISTER MODELS MET MOS. SO FAR...THE MAV/GFS
SOLUTION HAS BEEN DOING BETTER...SO HAVE STUCK WITH IT.

.LONG TERM (MONDAY ON)...MODELS INDICATING THE RE-ENFORCING SHOT OF
COLD AIR IS GOING TO BE THE FIRST REAL SHOT OF SUBSTANTIALLY
SUB-FREEZING AIR. THE 12Z MEX GUIDANCE HAS ACTUALLY COME IN COOLER
THAN LAST NIGHTS 00Z MEX GUIDANCE. 00Z MEX GUIDANCE HAS TEMPS
DIPPING INTO THE LOWER 20S IN A FEW SPOTS MONDAY MORN...ESPECIALLY
WESTERN SECTIONS OF THE FA. MIN TEMPS ARE EVEN COLDER TUESDAY
MORN...WITH GUIDANCE SUGGESTING UPPER TEENS IN THE CLIMATOLOGICALLY
COLDER SPOTS. THE FLY IN THE OINTMENT...THOUGH IS THE FACT THAT THE
OPERATIONAL GFS IS LEANING TOWARDS THE COLD SIDE OF THE ENSEMBLE
MEAN OVER THESE WESTERN AREAS. ITS SHAPING UP TO BE SOMETHING WE
NEED TO KEEP AN EYE ON...SO WE ISSUED A SPECIAL WEATHER STATEMENT TO
OUTLOOK THE POTENTIAL OF SIGNIFICANTLY COLDER TEMPS FOR MONDAY
NIGHT.

&&

.MARINE...SEAS HAVE FALLEN TO 6 FT OVER THE 20-60 NM LEGS AND WE
HAVE OPTED TO TAKE DOWN THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT
THROUGH 6 PM FOR THOSE AREAS.  WE WILL LIKELY SEE THE WINDS PICK
BACK UP TO 15 TO 20 KTS AND GUSTY OVERNIGHT AS THE COLDER AIR STARTS
FLOWING OFFSHORE (GIVEN OUR AREA IS POSITIONED IN THE EASTERN SECTOR
OF THE LOW LEVEL RIDGE OUT WEST FOR THAT TYPE OF THING).  WE
CONTINUED TO EMPHASIZE THE POSSIBILITY OF GALE WARNINGS SUNDAY NIGHT
INTO MONDAY MORNING GIVEN THE GFS AND OTHER MODELS STILL POINT TO 30
KTS SUSTAINED AND INDICATIONS OF FREQUENT GUSTS OF 35 TO 40 KTS.
OVERALL NO MAJOR CHANGES TO THE PREVIOUS FORECAST PACKAGE.  /05

&&

.FIRE WEATHER...BEHIND A STRONG FRONT WHICH PASSED EAST OF THE AREA
THIS MORNING...COLDER AND DRIER AIR WILL MOVE IN. THE DRIEST AIR
WILL OCCUR SATURDAY...WITH A RE-ENFORCING SHOT OF DRY NORTHERLY AIR
EXPECTED SUNDAY AS AN UPPER SYSTEM MOVES SOUTH OVER THE CENTRAL US.
THIS SHOT OF NORTHERLY AIR WILL BRING VERY DRY CONDITIONS TO THE
AREA MONDAY AND TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      34  61  36  59  34 /  00  00  05  05  10
PENSACOLA   37  61  43  63  36 /  00  00  05  05  10
DESTIN      41  60  48  64  41 /  00  00  05  10  10
EVERGREEN   32  62  32  63  30 /  00  00  05  05  10
WAYNESBORO  28  60  29  60  28 /  00  00  05  05  10
CAMDEN      32  60  30  63  28 /  00  00  05  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 11 AM SATURDAY TO 5 PM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.

&&

16/05
Hazardous weather outlook, Dec 1, 5:15 AM CST, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CST FRI DEC 1 2006

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
021200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
515 AM CST FRI DEC 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

...FREEZING TEMPERATURES EXPECTED ALL THE WAY TO THE COAST TONIGHT...

TEMPERATURES LATE TONIGHT AND EARLY SATURDAY MORNING ARE EXPECTED TO
FALL INTO THE MIDDLE AND UPPER 20S OVER THE INLAND COUNTIES WITH
LOWER 30S CLOSER TO THE COAST.

AREA SHELTERS AND RELIEF AGENCIES SHOULD PREPARE FOR A COLD NIGHT
TONIGHT...WITH FREEZING TEMPERATURES AND WIND CHILL VALUES HOVERING
AROUND 20 DEGREES.

A STRONG NORTHERLY WIND FLOW OVER THE MARINE AREA WILL MAKE
HAZARDOUS BOATING CONDITIONS THROUGH MID AFTERNOON TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THE COLD TEMPERATURES WILL LINGER EACH NIGHT THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK.

OVER THE MARINE AREA...DANGEROUS BOATING CONDITIONS CAN BE EXPECTED
LATE SUNDAY THROUGH EARLY MONDAY AS ANOTHER SURGE OF COLD AIR MOVES
SOUTH OVER MUCH OF THE NORTHERN GULF. A GALE WARNING WILL LIKELY BE
REQUIRED FOR SUNDAY NIGHT AND EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Dec 1, 11:50 PM CST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1150 PM CST FRI DEC 1 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021500-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
1150 PM CST FRI DEC 1 2006

...LIGHT FREEZE EXPECTED TONIGHT FOR SEVERAL INLAND LOCATIONS NORTH
OF INTERSTATE 10...

...A HARD FREEZE IS POSSIBLE MONDAY NIGHT AND EARLY TUESDAY ACROSS
THE INLAND AREAS...

A STRONG COLD FRONT CONTINUES TO MOVE WELL EAST OF THE CENTRAL GULF
COAST REGION TODAY...WITH UPPER 20S TO LOWER 30S EXPECTED NORTH OF
INTERSTATE 10 AFTER MIDNIGHT THROUGH DAYBREAK ON SATURDAY. A LIGHT
FREEZE WILL BE POSSIBLE EACH NIGHT THROUGH SUNDAY AS HIGH PRESSURE
SLOWLY BUILDS IN FROM THE WEST. PERSONS AT INLAND LOCATIONS WITH
OUTDOOR PETS AND PLANTS SHOULD TAKE PROTECTIVE MEASURES FOR THE
LIGHT FREEZE TONIGHT.

ANOTHER COLD FRONT WILL MOVE SOUTH ACROSS THE CENTRAL GULF COAST
REGION LATE SUNDAY...BRINGING A RE-ENFORCING SHOT OF COLD ARCTIC AIR
ALL THE WAY SOUTH TO THE GULF COAST.  BY TUESDAY MORNING...CONDITIONS
APPEAR CONDUCIVE FOR A HARD FREEZE OVER SOME INLAND LOCATIONS OF
SOUTHEAST MISSISSIPPI AND SOUTH ALABAMA. TEMPERATURES IN THE LOWER
20S ARE FORECAST FOR EARLY TUESDAY MORNING FOR THE INLAND AREAS
NORTH OF A WIGGINS MISSISSIPPI...TO BAY MINETTE ALABAMA...TO
CRESTVIEW FLORIDA LINE.

RESIDENTS SHOULD TAKE SOME TIME THIS WEEKEND TO CHECK ON EXPOSED
WATER PIPES TO ENSURE ADEQUATE INSULATION IS IN PLACE. THEY SHOULD
ALSO CHECK ON THE READINESS OF THEIR HEATING SYSTEMS AS WELL AS
MAKING A PRELIMINARY PLAN OF WHAT PETS AND PLANTS THEY MAY NEED TO
BRING INDOORS.

RELIEF AGENCIES SHOULD PREPARE FOR EXTRA DEMAND DUE TO THE COLD
OVERNIGHT CONDITIONS MONDAY NIGHT.

AGRICULTURAL INTERESTS SHOULD ALSO BEGIN THINKING ABOUT ANY
PROTECTIVE MEASURES THEY WILL HAVE TO TAKE FOR THE COLD TEMPERATURES
EARLY NEXT WEEK.

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.